MAUDE Adverse Event Report: MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number TPL0059
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Communication or Transmission Problem (2896); Data Problem (3196)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a guidance system being used during a spinal procedure.It was reported that the guidance system displayed the error message "3d marker is undetected" during the scan and plan phase, requiring three spins before a final scan was used for a computed tomography to fluoroscopy workflow.After registration, the first instrument trajectory was inaccurate, with the instrument appearing much deeper than its actual position.The patient had two metal cages put in at l4-s1.The patient was flipped prone onto a four post bed with hip and chest pads.The surgeon fixated the robot to the patient using the bone-mount bridge (bmb), schanz bond, and 120 millimeter (mm) schanz screw in the right posterior superior iliac spine (psis).The 3define and snapshot were completed.The star marker was sent to roughly l5.The four beads were seen in the ap scout shot and lateral scout shot.While in the ap, the bone and metal was clear, the bone and metal had low visibility in the lateral scout but the beads were easily seen.The surgical team was noted to be careful to include the bodies need and the beads all within the red box and not hidden by metal.The fist spin was done at hd, medium, and ma 40.The scan could not be transferred due to "star markernot found".A second spin was taken after rechecking the four beads were visible and within the red box.The second spin was done at hd, m, and ma 25.Again, the star marker not found.The star marker was moved further to the side and as far away from the metal cages as it could while still being seen and within the red box.The medtronic imaging setting was set to standard, m, and ma 32.The star marker was still not found.Scan and plan was aborted and it was decided to use the spin in place of the ct and planned off ofit to use for the ct-fl method.The 3define and snapshot were successful.C arm images were taken and accepted and registration showed green values for all levels.After sliding back and forth between the images, the surgeon and reps saw no shift.The arm was sent to the top and the bottom screw levels on both the left and right side so the surgeon could make an incision connecting l4-s1 trajectories.After this, the arm was sent to the right l4 trajectory and the surgeon placed the cannula and dilator.The navigation showed the dilator much deeper t han in reality.The surgeon stated they did not even feel bone.An accuracy check with the dilator in the groove of the arm guide was performed and the screen showed the same.The reference frame, arm guide, and bmb bridge were all screwed in tight and were stable.The snapshot was re-performed just in case and the surgeon stated they could feel the spinous processes but was unsure of where it was.There was a comment from another representative and the scrub technician that the patient's feet were moving.The surgeon decided to abort and close up.Surgical delay was one-hour or longer.There was no impact to patient's outcome.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: asm0206, serial/lot #: (b)(6), udi#: (b)(4), h6: a medtronic representative went to the site to test the equipment.Testing revealed that the system failed the stealth integ ration test.The arm was replaced and the system then operated as designed.Codes b01, c04, and d02 are applicable.H6: pending surgical arm analysis.Codes b21, c21, and d16 are applicable.H3: a0908 - inaccuracy a1107 - 3d scan issues a13 - communication issues medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A2 additional information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3, h6: the surgical arm, serial number: (b)(6), was returned to the manufacturer for analysis.The navigation test failed.Codes b01, c13, and d02 are applicable to this analysis.H3, h6: the exports were returned for clinical analysis.The analysis determined the most likely cause of the reported navigation to anatomy discrepancies was a suspected hardware malfunction that was resolved by the field service engineer (fse), or patient movement.Codes b01, c07, and d02 are applicable to this analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAZOR X SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS  3079830
Manufacturer (Section G)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS   3079830
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24272106
Report Number3005075696-2026-00045
Device Sequence Number13442429
Product Code OLO
UDI-Device Identifier07290109183213
UDI-Public(01)07290109183213(11)200330
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K230064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPL0059
Device Catalogue NumberTPL0059
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer03/08/2026
04/06/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/23/2026
04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient Age46 YR
Patient SexMale
Patient Weight141 KG